Alert archive / Florida / Red Flag Warnings in 2006

Red Flag Warning 79, NWS Melbourne, FL

November 9, 20065 counties in Florida

NWS Melbourne, FL issued this red flag warning at Nov 9, 2006, 1:19 PM EST for 5 counties in Florida. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 9, 2006, 1:19 PM EST (18:19 UTC)
Expired
Nov 9, 2006, 5:00 PM EST
In force
4 hr
Issued by
NWS Melbourne, FL

Counties Lake County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL

The radar

The Melbourne radar (KMLB), 86 km from the middle of the area, began a volume at 18:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 6.3 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2006-11-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2006-11-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 74 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1069 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
74 m²/s²
0-3 km storm-relative helicity
88 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KMLB 091819
RFWMLB

RED FLAG WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
119 PM EST THU NOV 9 2006

...DRIER AIR IN PLACE AND NORTHWEST WINDS AROUND 15 MPH CREATING A 
FIRE DANGER OVER INTERIOR SECTIONS...

FLZ041-044>046-053-144-092200-
/O.NEW.KMLB.FW.W.0079.061109T1819Z-061109T2200Z/
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA-
SOUTHERN LAKE-
119 PM EST THU NOV 9 2006

...RED FLAG WARNING IN EFFECT UNTIL 5 PM EST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS...
LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A COMBINATION OF LOW
RELATIVE HUMIDITY AND STRONG WINDS...ARE EITHER OCCURRING NOW...
OR ARE FORECAST TO OCCUR IN THE NEXT 24 HOURS.

$$

GLITTO

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this red flag warning went out at Nov 9, 9:48 AM EST, 3 hours 31 minutes earlier.

Area forecast discussion, Nov 9, 9:48 AM EST, 3 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
948 AM EST THU NOV 9 2006

.DISCUSSION...
A PLEASANT AUTUMN DAY SHAPING UP. MORNING SOUNDINGS SHOW DRY NW FLOW
THROUGH A DEEP LAYER. HIGH PRESSURE BUILDING TOWARD THE FL PENINSULA
FROM THE GULF SURFACE AND ALOFT WILL ALLOW WIND FIELDS TO DECREASE
WITH ABUNDANT SUNSHINE OVER THE REGION TODAY. TEMPS WILL CLIMB TO
PLEASANT HIGHS IN THE MID TO UPPER 70S THIS AFTERNOON...MAYBE
REACHING 80 IN THE SOUTH. CURRENT FORECAST IN GOOD SHAPE SO NO
CHANGES PLANNED THIS MORNING.

&&

.MARINE...WINDS AND SEAS AOB 10-15KT AND 2-3 FT NEAR SHORE BUT
CONDITIONS WORSEN FARTHER OFFSHORE WITH BUOY 41009 STILL RUNNING
AROUND 20KT AT MID MORNING. CONDITIONS OFFSHORE SHOULD HAVE SLOW
IMPROVEMENT LATE TODAY AS PGRAD AND MIXING ABATES. WILL EXTEND
SMALL CRAFT FOR THE OFFSHORE SEGMENT UNTIL LATE AFTERNOON WHEN
CONDITIONS SHOULD SHOW SOME IMPROVEMENT. WILL ALSO KEEP WORDING TO
INDICATE CONDITIONS WITHIN THE NEAR SHORE SEGMENT WILL BE BETTER
CLOSER TO SHORE THAN A FEW MILES OUT.

&&

.MLB WATCHES/WARNINGS/ADVISORIES...

.SMALL CRAFT ADVISORY THROUGH 21Z 20-60NM OFFSHORE FLAGLER BEACH TO
JUPITER INLET.

&&

SHORT TERM...GLITTO
LONG TERM....HIRSCH
Hazardous weather outlook, Nov 9, 9:58 AM EST, 3 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
958 AM EST THU NOV 9 2006

AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147-
092100-
COASTAL WATERS FROM FLAGLER BEACH TO COCOA BEACH OUT 20 NM-
COASTAL WATERS FROM COCOA BEACH TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM OFFSHORE-
WATERS FROM COCOA BEACH TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
958 AM EST THU NOV 9 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...WIND AND SEA IMPACT...
ALTHOUGH WINDS ARE LIGHT AND SEAS ARE RATHER FLAT NEAR THE COAST...A
SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE OFFSHORE ATLANTIC
WATERS BEYOND 20 NAUTICAL MILES. DEEP LOW PRESSURE OFF THE NEW
ENGLAND COAST CONTINUES TO PRODUCE WEST TO NORTHWEST WINDS UP TO 20
KNOTS AND SEAS UP TO 7 FEET WELL OFFSHORE. BUT AS THIS STORM SYSTEM
CONTINUES TO MOVE AWAY...ITS INFLUENCE ON OUR ATLANTIC WATERS WILL
DECREASE AND BOATING CONDITIONS WILL IMPROVE LATE THIS AFTERNOON
OVER THE OFFSHORE WATERS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

KELLY/GLITTO

In the hours before

Local storm report, Nov 9, 9:15 AM EST, 4 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
915 AM EST THU NOV 09 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     TORNADO          WINTER PARK             28.60N 81.34W
11/07/2006                   ORANGE             FL   NWS STORM SURVEY

            UPDATE... AN F0 TORNADO TOUCHED DOWN IN THREE LOCATIONS
            NEAR HIGHWAY 436. MOVING EAST, THE TORNADO DAMAGED ROOFS
            ON HOMES AND APARTMENT BUILDINGS, BROKE OUT WINDOWS, AND
            UPROOTED TREES. A LARGE TRUCK WAS OVERTURNED. A TOTAL OF
            SIX APARTMENT BUILDINGS AND TWO HOMES WERE DAMAGED.

&&

DMD
Local storm report, Nov 9, 10:03 AM EST, 3 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
1003 AM EST THU NOV 09 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     TORNADO          4 SW OVIEDO             28.62N 81.23W
11/07/2006                   SEMINOLE           FL   NWS STORM SURVEY

            *** 3 INJ *** F1 TORNADO BEGINNING JUST WEST OF REGAL
            LANE AND EXTENDING NORTHEAST ACROSS THE WEST END OF ROBIN
            LEE ROAD AND RUSTIC PINE TRAIL...CROSSING THE 417 AND
            CAMP ROAD BEFORE ENDING NEAR THE INTERSECTION OF MIKLER
            ROAD AND 426. ISOLATED MINOR WIND DAMAGE EXTENDED ABOUT 3
            MILES FURTHER NORTHEAST.

&&

BCH

Nearby

Red Flag Warnings in Florida, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.